Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 328, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 18, 2000, 9:01 PM CDT for Comanche County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 18, 2000, 9:01 PM CDT (02:01 UTC)
- Expired
- May 18, 2000, 9:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Comanche County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 8:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2268 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
470 WUUS54 KFWD 190202 SVRFTW TXC093-190245- BULLETIN - IMMEDIATE BROADCSAT REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 901 PM CDT THU MAY 18 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COMANCHE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 945 PM CDT * AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES SOUTH OF SIPE SPRINGS MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR...DE LEON AROUND 935 PM CDT. DOPPLER RADAR INDICATES HAIL UP TO GOLFBALLS WITH THIS STORMS. LAT...LON 3208 9891 3193 9882 3198 9838 3214 9849
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 8:54 PM CDT, 7 minutes earlier.
Area forecast discussion, May 18, 8:54 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 854 PM CDT THU MAY 18 2000 THUNDERSTORMS HAVE RE-DEVELOPED AS WEAK UPPER LEVEL RIDGING HAS PASSED AND LOW LEVEL JET BEGINS TO SET UP. FRONT HAS MOVED LITTLE THIS EVENING AND THUS THERE WILL BE A THREAT FOR FLASH FLOODS FROM TRAINING THUNDERSTORMS. HAVE ISSUED FFA FOR NORTH AND WEST ZONES ALONG AND AHEAD OF FRONT. THREAT OF SEVERE STORMS WILL ALSO CONTINUE WITH GOOD INSTABILITY AND ENERGY LINGERING OVER N TEXAS. HAVE UPPED POPS TO LIKELY IN MOST ZONES AND TWEAKED WINDS A BIT AS WELL. OTHERWISE...REST OF PACKAGE LEFT ALONE. 80 .FTW...FLASH FLOOD WATCH TONIGHT FOR NORTH AND WEST ZONES.
In the hours before
Special weather statement, May 18, 4:25 PM CDT, 4 hours 36 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 425 PM CDT THU MAY 18 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FOR THAT PART OF NORTH TEXAS ALONG AND NORTH OF A GOLDTHWAITE...WACO...CORSICANA...CANTON LINE. THIS SLIGHT RISK AREA INCLUDES GAINESVILLE...SHERMAN...PARIS...MINERAL WELLS...GREENVILLE ...SULPHUR SPRINGS...WACO...AND THE DALLAS FORT WORTH METROPLEX. AT 425 PM...STRONG TO SEVERE THUNDERSTORMS DEVELOPED ALONG AN EASTLAND TO GAINESVILLE LINE. THESE STORMS WERE TAPPING INTO VERY MOIST AND UNSTABLE AIR. WITH FAVORABLE WIND SHEAR IN PLACE...THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS ALONG THEIR PATH. A FEW OF THESE STORMS COULD GENERATE STRONG ROTATION IN THE LOWER LEVELS...RESULTING IN ISOLATED TORNADOES. THE BEST POTENTIAL FOR TORNADOES WILL BE ALONG THE FRONT BETWEEN WEATHERFORD TO SHERMAN THIS EVENING...WHERE THE WINDS TURN MORE FAVORABLY WITH HEIGHT. HEAVY RAINFALL WILL ALSO OCCUR WITH THIS ACTIVITY. SINCE THE FRONT IS EXPECTED TO MOVE SLOWLY SOUTH...STORMS COULD TRACK REPEATEDLY ACROSS THE SAME AREAS. AS A RESULT...SOME ISOLATED FLASH FLOODING MAY OCCUR...ESPECIALLY OVER URBAN AREAS WHERE RAINFALL DOES NOT HAVE MUCH OF A CHANCE TO SOAK INTO THE GROUND. EMERGENCY MANAGERS AND STORM SPOTTERS WITHIN THE SLIGHT RISK AREA SHOULD PREPARE FOR POSSIBLE ACTIVATION TONIGHT. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWS PSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 64
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 27 min |
| May 18, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 46 min |
| May 18, 9:06 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 39 min |
| May 18, 9:41 PM CDT | Flash Flood Warning | FWD | Collin, Fannin, Lamar | 3 hr |
| May 18, 11:04 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 56 min |
| May 19, 2:20 AM CDT | Severe Thunderstorm Warning | FWD | Coryell | 55 min |
| May 19, 4:36 AM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| May 19, 10:25 AM CDT | Flash Flood Warning | FWD | Leon, Robertson | 3 hr |
| May 19, 1:25 PM CDT | Flash Flood Warning | FWD | Leon | 2 hr |
| May 19, 6:12 PM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Kaufman | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.